Jump to content

Week 1 - I feel drunk.


Recommended Posts

I'm coming off C/T with Phenobarb. I know, it's not recommended, but this is the choice I've made.

 

The drunk/dissociated feeling hits me so hard. It feels EXACTLY like I've had at about 3 shots! ...Except it's not a pleasant drunk, of course lol. Nothing seems totally real, and I'm very confused. I feel like a complete idiot. Thing is, I don't think this is just from stopping Klonopin. I had these exact symptoms hit me the past 2 years I was taking it, too. Is that because of the tolerance effect that produces withdrawal-like symptoms? I imagine so. At least I pray that it is, and that it's not just me losing it! :(

 

Is this drunk feeling normal?

Link to comment
Share on other sites

You may experience the same symptoms in cold turkey that you experienced in tolerance withdrawal, but at a much greater intensity.  You current symptoms of feeling drunk, confused, etc.. sound like a combination of your klonopin cold turkey and the side effects from the phenobarbital.

 

Common side effects for Pheno are..

 

*  drowsiness or dizziness;

   * problems with memory or concentration;

   * excitement, irritability, aggression, or confusion (especially in children or older adults);

   * loss of balance or coordination;

   * nausea, constipation;

   * headache; or

   * "hangover" effect (drowsiness the day after a dose).

 

I am pretty sure you don't have too much to worry about.  Your symptoms are pretty common for your situation and meds.  How long did you plan on staying on Phenobarbital?  Usually people just have to stay on that long enough to ward off the occurrence of a seizure, if you stay on too long you can actually start feeling tolerance withdrawal to pheno on top of your cold turkey withdrawal.  I am guessing your doctor prescribed you enough for a few weeks at max.

 

Here is what Professor Ashton says about using pheno to get off of benzos.

 

Is there any medication I can take to help me through withdrawal?

This question is sometimes asked by people embarking on a benzodiazepine tapering program. In contrast, others are so against drugs when they decide on withdrawal that they are loth to take anything, even the simplest pain killer. The answer to the first question is that there is no medication which will substitute for a benzodiazepine, unless it is another benzodiazepine, or a drug with benzodiazepine-like properties (such as barbiturates or zolpidem [Ambien]). All such drugs should be avoided as they only substitute one type of dependence for another. (There is a method, advocated by some US doctors, in which phenobarbitone, a long-acting barbiturate, is substituted for a benzodiazepine and then slowly withdrawn, but this method has no particular advantages over tapering directly from a long-acting benzodiazepine).

 

In essence, the phenobarbital is necessary for you to help avoid a seizure but it isn't an effective long-term taper solution.

 

Link to comment
Share on other sites

Holly, is your signature correct, you ct'd 5 days ago? Some of your previous posts differ. But even if it's only been 5 days it's possible that the Klonopin is still in your system as people metabolize differently.

 

I had to take Pheno too and it had that "drunk" affect with me as well. I didn't drive anywhere for months!

 

It's a good idea to drink lots of water too while you're detoxing.  :thumbsup:

 

 

Link to comment
Share on other sites

Crono,

 

Thanks for the info. I'm taking the Pheno for no more than 2 weeks, and I actually did taper down from 1mg but I did so rapidly (over 6 weeks). So technically it's not cold turkey I guess. 

I will probably try to stop the pheno after tomorrow (having been on it only 4 days). It helps me greatly with my tremors, dizziness, and usually with the brain fog. But like you said, it does produce a "high" effect that makes me feel out of it... however, the symptoms I've described in this thread were ones that I know are my benzo symptoms. I've been all too familliar with them for years and can safely say they're not from the pheno - they feel distinctly different.

 

 

 

One other thing... the brain fog I have is so intense that I frequently can't help going into uncontrollable "zoning out" episodes. My vision will get all weird and my eyes will just start staring. And I can't help it.  :-\ This, aside from the insomnia, is definitely my worst symptom.

Link to comment
Share on other sites

Holly, is your signature correct, you ct'd 5 days ago? Some of your previous posts differ. But even if it's only been 5 days it's possible that the Klonopin is still in your system as people metabolize differently.

 

I had to take Pheno too and it had that "drunk" affect with me as well. I didn't drive anywhere for months!

 

It's a good idea to drink lots of water too while you're detoxing.  :thumbsup:

 

 

What do you mean my previous posts differ? I think I posted once several weeks ago when I first found the board when I was trying to taper, or planning on tapering. But yes, it's been 5 days since my last dose of Klonopin

Link to comment
Share on other sites

Ok, I may have read your posts wrong. When you said "in the process" of going cold turkey I thought you were actually still on the klonopin and gearing up to ct, my mistake. But I believe you can still be metabolizing the klonopin at this point and a good idea to drink lots of water.

 

Congratulations on being benzo free! 

 

 

 

 

Link to comment
Share on other sites

Holly-

 

I have that same "weird" feeling too.  Kinda like things aren't real or something.  Very hard to describe.  I am just a little bit ahead of you (off K about 2 weeks now), & I want to assure you it does get a little better every day - hope it does the same for you!

 

Link to comment
Share on other sites

Sounds like Derealization with cogfog.  I know it all too well.

 

Search Derealizaion and see if you can relate to how people describe it.  It is awful.  There are many degrees of it.  Mine started out as if seeing through smoke, then went to a feeling of things looking real, but didnt feel real.  Lot of people describe it as feeling drunk.

 

Sorry that you have this symptom.  It is common, and is harmless.  It is a coping mechanism of the brain when in extreme stress whether anxiety or physical.  Kinda like being in shock after a car accident.

 

It does go away.  Sometimes takes a long time.  I'm 17 months off now and only have it slightly during the day, stronger at night for some reason.  Day by day it's fading.

 

Hang in there!

Hugs!

Link to comment
Share on other sites

It is so good to be reminded that this foggy, unreal sensation is normal & not permanent.  It can be scary I think; feel like I'm losing it sometimes!  Thanks for the reassurance - its what I need to hear & likely many others as well!
Link to comment
Share on other sites

[5f...]
Sounds like Derealization with cogfog.  I know it all too well.

 

I agree with Believe.

 

It does sound like d/r with cog fog, and I have it sometimes.

 

It's not constant, it comes and goes.

 

S#

Link to comment
Share on other sites

×
×
  • Create New...